Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 82, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 12, 2001, 8:49 PM EDT for Athens County, Meigs County, Ohio. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 2001, 8:49 PM EDT (00:49 UTC)
- Expired
- Jun 12, 2001, 9:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
Counties Athens County, OH, Meigs County, OH
The radar
The Charleston,WV radar (KRLX), 103 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 9:12 PM EDT | Hail 0.75 | Pomeroy, OH | |
| Jun 12, 9:15 PM EDT | Hail 1.75 | Burlingham, OH | Golfball size hail fell along Route 33. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1855 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 130050 SVRRLX OHC009-105-130130- /NEW.KRLX.SV.W.0131.130049-130130/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 849 PM EDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ATHENS COUNTY IN OHIO... NORTH CENTRAL MEIGS COUNTY IN OHIO... * UNTIL 930 PM EDT... * AT 841 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTH CENTRAL ATHENS COUNTY...MOVING EAST AT 20 MPH. * SOME LOCATIONS IN THE PATH INCLUDE...SHADE AND BURLINGHAM. <<CALL TO ACTION>>HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ LAT...LON 3931 8213 3915 8223 3914 8197 3924 8196
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:40 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 12, 7:40 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 740 PM EDT TUE JUN 12 2001 QUICK UPDATE TO ADD CHANCE OF SHOWERS/TSTMS TONIGHT ACROSS ALL BUT EXTREME SRN WV AND SW VA ZONES. NEW CELLS CONT TO FIRE TO SOUTH OF TSTMS ACROSS OH AND NRN WV. ALSO RAISED POPS A BIT ACROSS THE NRN HALF OF CWA FOR TONIGHT. NO OTHER CHANGES PLANNED. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/ZINN
In the hours before
Local storm report, Jun 12, 7:50 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0750 PM EDT TUE JUN 12 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM PETROLEUM WV PEA SIZE HAIL
06/12/01 RITCHIE EVENT OCCURRED BETWEEN
5 0733 PM AND 0748 PMLocal storm report, Jun 12, 8:18 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0818 PM EDT TUE JUN 12 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0822 PM MARIETTA OH .75 INCH HAIL
06/12/01 WASHINGTON EVENT OCCURRED BETWEEN
D 0807 PM AND 0822 PMLocal storm report, Jun 12, 8:39 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
839 PM EDT TUE JUN 12 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM 2 W ALBANY OH 1.00 INCH HAIL
06/12/01 ATHENS REPORTED BY
SPOTTERSLocal storm report, Jun 12, 8:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0846 PM EDT TUE JUN 12 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0844 PM SAINT MARYS WV PEA SIZE HAIL
06/12/01 PLEASANTS EVENT OCCURRED BETWEEN
b 0829 PM AND 0844 PMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:00 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs | 45 min |
| Jun 12, 8:09 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 36 min |
| Jun 12, 8:29 PM EDT | Flash Flood Warning | RLX | Vinton | 3 hr |
| Jun 12, 8:41 PM EDT | Flash Flood Warning | RLX | Perry | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.